MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0408
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00354, 3005168196-2018-00355.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using pod4's, penumbra coil 400's (pc400's) and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced an initial pod4 through the lantern and attempted to deploy the coil in the target vessel; however, the pod4 was not coiling properly and was removed.While attempting to advance a new pc400 into the same lantern, the physician encountered resistance near the hub of the lantern and decided to remove the pc400.The pc400 was then visually inspected in a tray filled with saline and another attempt was made to advance the coil out of its introducer sheath and into the lantern; however, resistance was still encountered so the pc400 was removed.Next, the physician advanced the initial pod4 through the lantern and into the target vessel but the coil did not coil properly and was removed.In the end, the ima was not embolized with coils and stent grafting was performed.It was reported that the lantern, pod4 and pc400 were slightly damaged but the specific details are unknown.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7272262
Report Number3005168196-2018-00353
Device Sequence Number1484061
Product Code HCG
UDI-Device Identifier00814548011905
UDI-Public00814548011905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/24/2025
Device Catalogue Number4006C0408
Device Lot NumberF75880
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR